MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME INSERTER HANDLE; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC VIPER PRIME INSERTER HANDLE; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 286750032
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a j&j employee.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021.When preparing for a product demo using the viper prime driver, when he tried to take it apart the set screw in the inserter shaft stripped and cannot take apart the driver.There was no patient involvement.Procedure outcome is unknown.This report is for one (1) viper prime inserter handle.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for viper prime inserter handle was conducted identifying that lot number mf4242601 was released in two batches.¿ batch1: lot qty of (b)(4) units were released on 06 jun 2017with no discrepancies.¿ batch2: lot qty of (b)(4) units were released on 24 jul 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: a viper prime inserter assembly was returned to us customer quality (cq), all four of its main components were returned assembled to one another.The assembly consisted of: viper prime inserter carrier (part # 286750033 / lot # mf4337407), viper prime insert drive tube (part # 286750034 / lot # unk), viper prime inserter handle (part # 286750032, lot # mf4242601) and viper prime inserter shaft (part # 286750031, lot # mf4407601).No issues were found on the returned inserter handle.Functional test: functional test was performed on the viper prime inserter assembly.The inserter handle could not be disassembled from the assembly because of the stripped condition of set screws on the shaft.Hence, confirming the complaint condition of unable to disassemble.Can the complaint be replicated with the returned device(s)? yes.Dimensional inspection: dimensional inspection was not performed as the complaint relevant dimensions cannot be taken.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received viper prime inserter handle as device could not be disassembled from the assembly.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME INSERTER HANDLE
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12625253
Report Number1526439-2021-02148
Device Sequence Number16453817
Product Code NKB
UDI-Device Identifier10705034507590
UDI-Public(01)10705034507590
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750032
Device Catalogue Number286750032
Device Lot NumberMF4242601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER PRIME INSERT DRIVE TUBE; VIPER PRIME INSERTER CARRIER; VIPER PRIME INSERTER SHAFT; VIPER PRIME INSERT DRIVE TUBE.; VIPER PRIME INSERTER CARRIER.; VIPER PRIME INSERTER SHAFT.